0
TECHNICAL PAPERS

Invariants of Chaotic Attractor in a Nonlinearly Damped System

[+] Author and Article Information
B. Ravindra, P. Hagedorn

Institut fur Mechanik II, Darmstadt University of Technology, Darmstadt D-64289, Germany

J. Appl. Mech 65(4), 875-879 (Dec 01, 1998) (5 pages) doi:10.1115/1.2791926 History: Received October 09, 1997; Revised March 07, 1998; Online October 25, 2007

Abstract

The characterization of a chaotic attractor in a driven, Duffing-Holmes oscillator with power-law damping is considered. State space reconstruction of the time series of the attractor is carried out to investigate its structure. The invariants associated with the attractor such as correlation dimension and entropy are computed. Also the maximum-likelihood (ML) estimation of dimension and entropy are carried out. The use of obtained invariants in building models for prediction and control using power-law dampers is discussed.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In